How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr .Saha Your Own Question
Dr .Saha
Dr .Saha, Doctor(MD)
Category: Medical
Satisfied Customers: 17765
Experience:  35 years experience as doctor
8227957
Type Your Medical Question Here...
Dr .Saha is online now
A new question is answered every 9 seconds
Medical

Lately I get really bloated (bra tight, jeans tight) minutes

after eating. Fill up quick... Show More
after eating. Fill up quick, not much of an appetite. Mid back hurts when bloated. Upper/lower GI results (July 2011) normal. Am taking 60 mg Prevacid per day. Feel like I'm eating high fiber/balanced meals. Can't loose weight when I eat too little, gain weight quickly. Taking low dose thryoid med.
Submitted: 5 years ago.
Category: Medical
Show Less
Ask Your Own Medical Question
replied 5 years ago.
Hello,

How long and how frequently are you having the symptoms?

When have you consulted doctor last?

Do you take any other medicine?

Did you have any test?

Do you have any other symptom or previous illness?


Thank you.
Customer reply replied 5 years ago.

I had an upper GI just a month ago. Normal. Tummy probems off & on for years. Meds (Pepcid, Prilosec OTC, Nesium) work for a bit, then after a few months, quit. Had a barium test 7 years ago. Normal. Chrons disease runs stong on my Mom's side of the family. l

Bloating has been off/on for a year. Last couple weeks been bad.

Dr .Saha, Doctor(MD) replied 5 years ago.
Did you consult gastroenterologist?

Was H pylori test done?
Customer reply replied 5 years ago.
What is a H pylori test and why do they do it?
Dr .Saha, Doctor(MD) replied 5 years ago.

Thank you for the information,


Excessive bloating may be due to a few reasons.

There may be -
Aerophagia or excessive swallowing of gas,
Due to some foods like excessive fiber, beans , cabbage etc,
Lactose intolerance ,
Malabsorption etc,

H. Pylori infection, gastritis or acid peptic disease or gall bladder disease may also precipitate it.

H pylori is a bacteria which can infect the stomach.

It needs a course of antibiotic in addition to the reflux medicine.

Another common cause is irritable bowel.

You need a review by a gastroenterologist.

Other causes like ascites or accumulation of fluid in abdomen needs to be excluded too

Try to see whether any food is causing any problem by cutting down on it .

Some dietary measures help to control gas.

Foods like cabbage, radish and beans can produce excess gas.

Excess sugar or sweets can cause gas production.

Pl take plenty of water.

Take bland non spicy, low fat diet.

Avoid coffee, tobacco, alcohol, fried fatty food etc.

Avoid chewing gums etc.

Daily exercise helps to regulate bowel movement.

Walk for 10-15 minutes after meals.

Try to relax .

Try to reduce anxiety and tension if any.

I hope this information helps.

I will be happy to assist, if you need any clarification.

Please feel free for any follow up query.

Best wishes.
Customer reply replied 5 years ago.

I just had my colon & ashopagus checked a month ago. I eat a low fat diet, all ready avoid spicy/greasy foods. Drink at least 8 glasses of water (if not more) per day. Have 1 glass of wine a day and chew gum at work. I do not chew gum on the weekends and still have the problem. Seems like lately I get full really fast & no appetite.I have also had difficulty loosing weight. Workout @ Curves 4-5 nights a week & horse back ride on the weekends. Although I get full quickly during the day,I wake up really hungry in the a.m.

Dr .Saha, Doctor(MD) replied 5 years ago.
You can take a consultation with an endocrinologist.

Your thyroid status can be reviewed.

Low thyroid state can cause unexplained weight gain.

A CT scan of abdomen can be considered too.

If you find my answer helpful, please press the accept button so that I can be compensated for my time & work.

Best of health.
Customer reply replied 5 years ago.
I all ready take a thyroid. Took a double dose this a.m. Is it possible I need more thryoid medication even though the blood test comes back normal?
Dr .Saha, Doctor(MD) replied 5 years ago.
When did you have last thyroid check up?
Customer reply replied 5 years ago.
December & I was having the same problems then. Symptoms seem to disapear then reapear. I have started drinking a can of diet soda (7-up; sprite) daily over the last couple months but the bloating just came on again a few weeks ago w/a vegance. I do know w/horses (my dad was a Veterinarian) we put a horse on extra Selenium even though the blood test showed it to be high when we did that, yet when we put the horse back on the normal dosage he started having health issues again. That's why I was asking about the possibility of maybe needing more Thyroid medication even though the tests say I am in normal range.
Dr .Saha, Doctor(MD) replied 5 years ago.
If you increase the dose yourself, you can develop hyperthyroidism. As the last test was done 6 months before, it is better to have a review by your endocrinologist and get a repeat test to know the recent level. If you find my answer helpful, please press the accept button so that I can be compensated for my time & work.

Related Medical Questions